Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Spherical maximal operator on symmetric spaces of constant curvature


Authors: Amos Nevo and P. K. Ratnakumar
Journal: Trans. Amer. Math. Soc. 355 (2003), 1167-1182
MSC (2000): Primary 43A85; Secondary 43A18
Published electronically: October 30, 2002
MathSciNet review: 1938751
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove an endpoint weak-type maximal inequality for the spherical maximal operator applied to radial funcions on symmetric spaces of constant curvature and dimension $n\ge 2$. More explicitly, in the Lorentz space associated with the natural isometry-invariant measure, we show that, for every radial function $f$,

\begin{displaymath}\Vert{\mathcal M}f\Vert _{\,n^{\prime},\infty}\leq C_n \Vert f \Vert _{n^{\prime},1},\,\,\,\, n^\prime=\frac{n}{n-1}.\end{displaymath}

The proof uses only geometric arguments and volume estimates, and applies uniformly in every dimension.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 43A85, 43A18

Retrieve articles in all journals with MSC (2000): 43A85, 43A18


Additional Information

Amos Nevo
Affiliation: Institute of advanced studies in mathematics, Technion–Israel Institute of Technology, Haifa 32900, Israel
Email: anevo@tx.technion.ac.il

P. K. Ratnakumar
Affiliation: Institute of advanced studies in mathematics, Technion–Israel Institute of Technology, Haifa 32900, Israel
Email: pkrsm@uohyd.ernet.in

DOI: http://dx.doi.org/10.1090/S0002-9947-02-03095-7
PII: S 0002-9947(02)03095-7
Keywords: Symmetric spaces, constant curvature, spherical means, maximal function
Received by editor(s): June 5, 2000
Published electronically: October 30, 2002
Additional Notes: The first author was supported by Technion V.P.R. fund—E. and J. Bishop research fund, and the second author was supported by the fund for the promotion of research at the Technion.
Article copyright: © Copyright 2002 American Mathematical Society